Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 174, NWS Charleston, SC

July 28, 2007Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2007, 2:20 PM EDT for Beaufort County, South Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2007, 2:20 PM EDT (18:20 UTC)
Expired
Jul 28, 2007, 3:00 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 12:51 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2294 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 281820
SVRCHS
SCC013-281900-
/O.NEW.KCHS.SV.W.0174.070728T1820Z-070728T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
220 PM EDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 300 PM EDT

* AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLUFFTON...OR ABOUT 8 MILES SOUTHWEST OF HILTON HEAD ISLAND...
  MOVING SOUTH AT 5 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  BLUFFTON...HILTON HEAD ISLAND...
  FOREST BEACH...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3208 8091 3210 8089 3211 8091 3213 8091
      3224 8095 3229 8076 3228 8072 3222 8066
      3214 8073 3206 8090
TIME...MOT...LOC 1820Z 000DEG 7KT 3217 8087

$$
2 follow-up statements
000 
WWUS52 KCHS 281834
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
234 PM EDT SAT JUL 28 2007

SCC013-281900-
/O.CON.KCHS.SV.W.0174.000000T0000Z-070728T1900Z/
BEAUFORT SC-
234 PM EDT SAT JUL 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR BEAUFORT COUNTY...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DAUFUSKIE ISLAND...OR ABOUT 8 MILES SOUTHWEST OF HILTON
HEAD ISLAND...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOLLY FIELD...FOREST BEACH AND HILTON HEAD ISLAND.

AN ADDITIONAL THUNDERSTORM IS DEVELOPING NORTHWESTWARD TOWARD 
PRITCHARDVILLE. 

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3208 8091 3210 8089 3211 8091 3213 8091
      3224 8095 3229 8076 3228 8072 3222 8066
      3214 8073 3206 8090
TIME...MOT...LOC 1834Z 000DEG 7KT 3216 8087

$$
000 
WWUS52 KCHS 281858
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT SAT JUL 28 2007

SCC013-281907-
/O.EXP.KCHS.SV.W.0174.000000T0000Z-070728T1900Z/
BEAUFORT SC-
257 PM EDT SAT JUL 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY WILL EXPIRE AT
300 PM EDT...

AT 252 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING HAD WEAKENED SOMEWHAT...THUS THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...VERY HEAVY RAIN IS EXPECTED THROUGH 330 PM...CAUSING SOME 
PONDING OF WATER ON ROADWAYS. FREQUENT LIGHTNING AND GUSTY WINDS TO 
35 MPH ARE ALSO EXPECTED.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3208 8091 3210 8089 3211 8091 3213 8091
      3224 8095 3229 8076 3228 8072 3222 8066
      3214 8073 3206 8090
TIME...MOT...LOC 1857Z 000DEG 7KT 3212 8087

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:45 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 28, 1:45 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT SAT JUL 28 2007

.SYNOPSIS...
MEAN MID AND UPPER TROUGH POSITION TO REMAIN ALONG THE ERN STATES
AND INTO OUR REGION THROUGHOUT MUCH OF THE FCST PERIOD...ALTHOUGH
ATLC RIDGING WILL TRY TO BUILD BACK TOWARD THE AREA LATE NEXT WEEK.
MEANWHILE...PIEDMONT TROUGH TO FORM TODAY AND WILL SHIFT INTO THE
AREA TONIGHT AND SUNDAY...THEN LINGER NEARBY MONDAY. A SURFACE
FRONTAL BOUNDARY COULD APPROACH BY MID WEEK...THEN LINGER NEARBY
THROUGH NEXT FRIDAY. OCNL SHORT WAVES WILL MOVE THROUGH THE TROUGH
ALOFT...ONE SUCH TODAY AND ANOTHER ON MON. THIS ALONG WITH VARIOUS
BOUNDARIES SUCH AS THE SEA BREEZE WILL AID IN POSSIBLE STRONG OR
ISOLATED SEVERE TSTMS DURING THIS TIME.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA.
AS EXPECTED...THUNDERSTORMS HAVE INCREASED DRAMATICALLY IN
COVERAGE...AHEAD OF VIGOROUS SHORTWAVE ADVANCING SE PER WATER
VAPOR IMAGERY. WHILE STRONG TO SEVERE THUNDERSTORMS WERE PUSHING
THROUGH SC COUNTIES DURING THE EARLY AFTERNOON...THUNDERSTORMS
ACROSS SE GA ARE DEVELOPING WITHIN AN ENVIRONMENT FEATURING
SBCAPES 3500-4500 J/KG AND MAY INTENSIFY EXPLOSIVELY THIS
AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL DAMAGING WINDS
PRODUCED BY MULTICELL THUNDERSTORMS...BUT BOUNDARY INTERACTION MAY
SUPPORT BRIEF SUPERCELL DEVELOPMENT WITH A RISK FOR LARGE HAIL AND
EVEN BRIEF/ISOLATED TORNADOES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SHORT WAVE MOVES INTO THE ATLC EARLY TONIGHT BUT DOES NOT CLEAR THE
COASTAL WATERS ENTIRELY UNTIL 12Z SUNDAY. IN WAKE OF THIS SHORT WAVE
NVA WILL DEVELOP ON SUNDAY...WITH PRESENT INDICATIONS ARE THAT NO
SIGNIFICANT SHORT WAVES WILL AFFECT THE FCST AREA.

WILL NEED TO KEEP SCATTERED OR LIKELY POPS GOING EARLY TONIGHT OVER
LAND AREAS...AND INTO THE OVERNIGHT HOURS OVER THE ATLC WITH
AFOREMENTIONED SHORT WAVE. ISOLATED STRONG OR SEVERE STORMS ARE
CERTAINLY POSSIBLE EVEN OVER THE ATLC. LOWS TONIGHT WILL BE IN THE
LOWER TO MIDDLE 70S.

SURFACE TROUGH MOVES INTO THE AREA TONIGHT AND SUNDAY...AND THAT
ALONG WITH THE SEA BREEZE WILL BE THE FOCUS FOR CONVECTION ON
SUNDAY. WHILE THERE ARE LITTLE IF ANY DYNAMICS ALOFT...CAPES ARE
SLIGHTLY HIGHER THAN TODAY AND THERE IS EVEN A LITTLE MORE MOISTURE.
WILL PLAN ON AT LEAST 50 PERCENT POPS ON SUNDAY...PERHAPS EVEN
HIGHER IF SURFACE WAVES DEVELOP ALONG THE TROUGH AND MOVE INTO THE
CWFA. A FEW STRONG OR SEVERE TSTMS ARE POSSIBLE WITH PROXIMITY TO
SURFACE TROUGH...ALTHOUGH WARMER MID LEVEL TEMPS AND MID LEVEL LAPSE
RATES THAN TODAY WILL CERTAINLY KEEP DOWN THE OVERALL COVERAGE OF THE
SEVERE POTENTIAL. WILL STILL MENTION IN THE HWO.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
UPPER TROUGHING/ASSOCIATED SHORTWAVES PUSHING NW TO SE THROUGH THE
PARENT TROUGH...SEA BREEZE CONVERGENCE AND AMPLE LOW LEVEL
INSTABILITY WILL SUPPORT AN ABOVE AVERAGE CHANCE FOR THUNDERSTORMS
DURING MONDAY.,,WITH CONVECTION COVERAGE/INTENSITY PEAKING DURING
THE AFTERNOON/EVENING HOURS. WITHIN AN UNSTABLE/WEAKLY SHEARED
ENVIRONMENT...ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING
MICROBURSTS AND HAIL MONDAY AFTERNOON/EVENING. SLIGHTLY STRONGER
LOW/MID LEVEL WIND FIELDS MAY SUPPORT A GREATER POTENTIAL FOR
MULTICELL THUNDERSTORM ORGANIZATION MONDAY.

THE UPPER LEVEL TROUGH WILL PERSIST THROUGH THE PERIOD. THIS FEATURE
WILL PUSH A BROAD SURFACE BOUNDARY INTO THE VICINITY BY TUESDAY...
THEN...THE SURFACE BOUNDARY IS PROGGED TO STALL THEN WEAKEN OVER OR
CLOSE TO THE REGION...ON THE PERIPHERY OF THE RIDGE HOLDING GROUND
SE OF THE AREA...THROUGH THE REST OF THE WEEK. THIS REGIME SHOULD
COMBINE WITH DIURNAL SEA BREEZE CONVERGENCE TO SUPPORT AT LEAST
SCATTERED CONVECTION...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS EACH DAY.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
MULTIPLE THUNDERSTORMS WILL IMPACT BOTH TERMINALS THIS AFTERNOON...
PRODUCING PERIODS OF VISIBILITY 1/2SM OR LESS...MVFR OR LOWER
CEILINGS AND STRONG WIND GUSTS. WILL AMEND AS NEEDED AS NEAR TERM
CONVECTIVE TRENDS BECOME EVIDENT.

AFTER SHOWERS/THUNDERSTORMS DECREASE IN COVERAGE THIS EVENING...
CLOUD COVER SHOULD PREVENT SIGNIFICANT FOG FROM DEVELOPING. 18Z
TAFS INDICATE MVFR VISIBILITY TOWARD DAYBREAK. IF CLOUDS
BREAK...IFR OR LOWER CONDITIONS COULD DEVELOP.

EXTENDED AVIATION OUTLOOK...OUTSIDE POSSIBLE MVFR OR
LOWER CONDITIONS WITHIN SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS...AND BRIEFLY ASSOCIATED WITH FOG AROUND
DAYBREAK...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.

&&

.MARINE...
WEAK PRESSURE GRADIENT WILL REMAIN OVER THE COASTAL WATERS
TODAY...ALLOWING THE SEABREEZE TO DOMINATE THE SURFACE WINDS
THROUGH THE AFTERNOON. ADJUSTED WIND DIRECTION FORECASTS TO
ACCOUNT FOR ONGOING TRENDS. OTHERWISE...CONDITIONS WILL REMAIN
FAVORABLE FOR STRONG THUNDERSTORMS WITH GUSTY WINDS...HAIL AND
PERHAPS EVEN WATERSPOUTS. OUTSIDE STRONG/SEVERE
THUNDERSTORMS...WINDS/SEAS WILL REMAIN WELL BELOW HEADLINE
CRITERIA.

A WEAK SURFACE LOW WILL DROP SOUTHEAST TOWARD THE FORECAST AREA
TONIGHT THROUGH THE WEEKEND. HAVE PREFERRED THE SLOWER GFS
SOLUTION...WHICH KEEPS THE ASSOCIATED SURFACE BOUNDARY TO THE
NORTH UNTIL MONDAY NIGHT.

THE PRESSURE GRADIENT WILL INCREASINGLY TIGHTEN OVER THE COASTAL
WATERS TONIGHT THROUGH MONDAY NIGHT...REFLECTED IN MODEL BOUNDARY
LAYER WIND FIELDS. TYPICAL DIURNAL SEABREEZE PATTERN WILL STILL
CONTINUE DURING THIS PERIOD...HOWEVER EXPECT NOCTURNAL SURGES AND
AFTERNOON SEABREEZE PUSH TO BE STRONGER SUNDAY AND MONDAY AS A
RESULT. AT THIS POINT HAVE KEPT WINDS AND SEAS BELOW ANY ADVISORY
CRITERIA...BUT CANNOT RULE OUT A POSSIBLE SCEC IN THE OFFSHORE
WATERS AND CHARLESTON HARBOR SUNDAY OR MONDAY. OTHERWISE...WINDS
AND SEAS ARE EXPECTED TO REMAIN BELOW HEADLINE CRITERIA THROUGH
MIDWEEK.

TIDES...ASTRONOMICAL HIGH TIDES WILL NEED TO BE WATCHED THIS EVE
SHOULD HEAVY RAINS BE ONGOING DURING THE HIGH TIDE AROUND 8 AND 9
PM. THIS COULD RESULT IN SHALLOW COASTAL FLOODING CONCERNS GIVEN
RECENT LEVELS A LITTLE HIGHER THAN PREDICTED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
     GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
     SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
     AMZ330-350-352-354.

&&
Hazardous weather outlook, Jul 28, 1:19 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
119 PM EDT SAT JUL 28 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-291000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
119 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG OR SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL
AFFECT THE AREA AGAIN ON SUNDAY AND MONDAY. A FEW OF THESE STORMS
WILL BECOME STRONG...WITH GUSTY WINDS AND FREQUENT LIGHTNING
STRIKES. HOWEVER...ISOLATED STORMS COULD BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...SLOW MOVING
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINS...RESULTING IN MINOR
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-291000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
119 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS SUNDAY AND MONDAY MAY
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY
RAINS REDUCING VISIBILITIES UNDER 1/2 MILE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-291000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
119 PM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...A FEW THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE STRONG WINDS...HAIL...FREQUENT LIGHTNING STRIKES
AND VERY HEAVY RAINS REDUCING VISIBILITIES UNDER 1/2 MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS SUNDAY AND MONDAY MAY
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY
RAINS REDUCING VISIBILITIES UNDER 1/2 MILE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 28, 12:23 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 PM EDT SAT JUL 28 2007

SCZ043-049-050-281715-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
1223 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND SOUTHERN
CHARLESTON COUNTY THROUGH 115 PM EDT...

AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR WHITE HALL...OR
ABOUT 11 MILES EAST OF YEMASSEE...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND ADAMS RUN...ASHEPOO...BENNETTS POINT...GREEN
POND...HENDERSONVILLE...JACKSONBORO...RITTER...WHITE HALL AND YONGES
ISLAND WILL BE IMPACTED THROUGH 115 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 28, 12:29 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1229 PM EDT SAT JUL 28 2007

SCZ045-050-281700-
BERKELEY-CHARLESTON-
1229 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BERKELEY COUNTY AND
NORTHERN CHARLESTON COUNTY THROUGH 100 PM EDT...

AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH
HAIL...AND GUSTY WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR
RED BANK LANDING...OR ABOUT OVER GOOSE CREEK...MOVING SOUTHEAST AT
15 MPH.

AREAS IN AND AROUND DANIEL ISLAND WILL BE IMPACTED THROUGH 100 PM
EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS EXPECTED TO DEVELOP. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, Jul 28, 1:33 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EDT SAT JUL 28 2007

SCZ048>050-281800-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
133 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORMS WILL IMPACT EXTREME SOUTHERN COLLETON
COUNTY...EXTREME SOUTHWESTERN CHARLESTON COUNTY AND EXTREME
SOUTHEASTERN BEAUFORT COUNTY THROUGH 200 PM EDT...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF FREEDMAN TO 12 MILES SOUTHEAST OF
DANIELS TO 7 MILES SOUTHEAST OF DANIELS...OR ALONG A LINE EXTENDING
FROM 18 MILES EAST OF BEAUFORT TO 13 MILES EAST OF BEAUFORT TO 9
MILES EAST OF BEAUFORT...MOVING SOUTHEAST AT 30 MPH.

AREAS IN AND AROUND WILL BE IMPACTED THROUGH 200 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Local storm report, Jul 28, 1:35 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
135 PM EDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     LIGHTNING        MOUNT PLEASANT          32.79N 79.86W
07/28/2007                   CHARLESTON         SC   LAW ENFORCEMENT

            A HOUSE WAS STRUCK BY LIGHTNING IN MOUNT PLEASANT.

0120 PM     LIGHTNING        WEST ASHLEY             32.80N 80.01W
07/28/2007                   CHARLESTON         SC   LAW ENFORCEMENT

            A HOUSE WAS STRUCK BY LIGHTNING IN WEST ASHLEY AND A
            TRANSFORMER WAS BLOWN OUT BY LIGHTNING ON ASHLEY RIVER
            ROAD.

&&

REV
Special weather statement, Jul 28, 1:53 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EDT SAT JUL 28 2007

SCZ048-281830-
BEAUFORT-
153 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BEAUFORT COUNTY THROUGH
230 PM EDT...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR DOWLINGWOOD...OR
ABOUT 8 MILES NORTH OF HILTON HEAD ISLAND...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND PARRIS ISLAND AND PORT ROYAL WILL BE IMPACTED
THROUGH 230 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, Jul 28, 1:55 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT SAT JUL 28 2007

SCZ045-281830-
BERKELEY-
155 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BERKELEY COUNTY THROUGH
230 PM EDT...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR WOODLAND
LANDING...OR ABOUT 6 MILES NORTHEAST OF GOOSE CREEK...MOVING EAST AT
20 MPH.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:32 PM EDTSevere Thunderstorm WarningCHSColleton43 min
Jul 27, 9:55 PM EDTTornado WarningCHSAllendale, Hampton38 min
Jul 28, 12:40 PM EDTSevere Thunderstorm WarningCHSCharleston50 min
Jul 28, 12:46 PM EDTSevere Thunderstorm WarningCHSColleton44 min
Jul 28, 1:37 PM EDTAreal Flood AdvisoryCHSCharleston51 min
Jul 28, 2:21 PM EDTSevere Thunderstorm WarningCHSJasper44 min
Jul 28, 3:07 PM EDTAreal Flood AdvisoryCHSBeaufort53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.